question-icon

Can Wellbutrin Usage Lead To High BP?

default
Posted on Mon, 16 Oct 2017
Question: I all of a sudden developed high blood pressure (145/90) ,
My psychiatrist recently upped my dose of wellbuttrin recently and it said to watch your bloodpressure. I went back to the lower dose a few days ago but my blood pressure is still elevated.
doctor
Answered by Dr. Bonnie Berger-Durnbaugh (12 minutes later)
Brief Answer:
Information about Wellbutrin's half life.

Detailed Answer:
Hello and welcome,

Wellbutrin has a very long half life of up to 37 hours. That means at 37 hours or so, half of the medication remains in your system while the other half has been eliminated. In an additional 37 hours or so, half of the remaining half (i.e. a quarter) remains, and so on. Because of this, it may take a few days for it's effects to decrease and for your blood pressure to go down.

I recommend continuing to monitor your blood pressure until it returns to your baseline. I expect after 3 days you should start to see at least some decrease in it's effects on your blood pressure. If after a week your blood pressure is still high, go in to see your primary doctor to discuss this.

I hope this information helps. Please let me know if I can provide further information.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3134 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Can Wellbutrin Usage Lead To High BP?

Brief Answer: Information about Wellbutrin's half life. Detailed Answer: Hello and welcome, Wellbutrin has a very long half life of up to 37 hours. That means at 37 hours or so, half of the medication remains in your system while the other half has been eliminated. In an additional 37 hours or so, half of the remaining half (i.e. a quarter) remains, and so on. Because of this, it may take a few days for it's effects to decrease and for your blood pressure to go down. I recommend continuing to monitor your blood pressure until it returns to your baseline. I expect after 3 days you should start to see at least some decrease in it's effects on your blood pressure. If after a week your blood pressure is still high, go in to see your primary doctor to discuss this. I hope this information helps. Please let me know if I can provide further information.